MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 18F-SML; HIP FEMORAL STEM/SLEEVE

DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 18F-SML; HIP FEMORAL STEM/SLEEVE
Catalog Number 550525
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Bone Fracture(s) (1870); Hematoma (1884); Pain (1994); Scarring (2061); Swelling (2091); Tissue Damage (2104); Discomfort (2330); Osteolysis (2377); Claudication (2550); Limited Mobility Of The Implanted Joint (2671); No Code Available (3191)
Date of Event 06/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation record received.Litigation alleges friction and wear causing toxic metal ions and particles, pain, popping sensation, metallosis, and trochanteric osteolysis.There are no medical records provided.Pfs and medical records received.In addition to what previously alleged, pfs also alleges discomfort, limited mobility, limping, and inability to effectively perform activities of daily living.After review of medical records for mdr reportability, it was stated that the patient was revised to address metallosis, pain, trochancentric osteolysis, and pathologic fracture of the greater trochanter.Revision notes reported darkened bursa and scarring.Mri report suggests soft tissue swelling, small hematoma, and fatty atrophy.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: sep 21, 2017: litigation record received.Litigation alleges friction and wear causing toxic metal ions and particles, pain, popping sensation, metallosis, and trochanteric osteolysis.There are no medical records provided.Update oct 06, 2017: pfs and medical records received.In addition to what previously alleged, pfs also alleges discomfort, limited mobility, limping, and inability to effectively perform activites of daily living.After review of medical records for mdr reportability, it was stated that the patient was revised to address metalosis, pain, trochancentric osteolysis, and pathologic fracture of the greater trochanter.Revision notes reported darkened bursa and scarring.Mri report suggests soft tissue swelling, small hematoma, and fatty atrophy.Updated product information.This complaint was updated on: oct 24, 2017.

Common Device Name
HIP FEMORAL STEM/SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key7002164
Report Number1818910-2017-28153
Device Sequence Number1184734
Product Code LPH
UDI-Device Identifier10603295175308
UDI-Public10603295175308
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K934412
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number550525
Device Lot Number614200
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/06/2017
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date11/04/2017
Supplement Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight88